How much is too much Ibuprofen?

I recently had mono and immediately I have chronic migraines. I'm waiting to get a MRI done to fine out what is cause them. It could be a viral infection in my brain, mono can cause that. But I enjoy been having these migraines for weeks immediately. I keep taking meds after meds nothing really help.They are killing me and hurt so bad I can not sleep resourcefully, sometimes I can't eat and I'm very sensitive to lantern & sound as well. Ive taken Tylenol, doesn't work, Excedrin migraine make me sick, & ibuprofen seems to help surrounded by a small way but I don't want to take too much. My doc told me that I can bear up to 2400mg a day. I feel to be exact way too much, since I've been taking adjectives these meds for over three weeks now. I want to make I am not dangerous and don't overdose on something as simple as ibuprofen. Any suggestions?

-Allison P
Answers:
Chances are you won't overdose on it. You shouldn't bring alot though because it can eat away at your liver if you take too much for too long. 2400mg might be too much. Could your doc I don`t know prescribe vicodin or another pain killer that might abet?
In the words of Dr Cox...the best way to calculate a dosage of ibuprofen is to get a hand full of them and throw them at the patients facade...whatever goes within their mouth is fine.

you wont OD on ibuprofen unless you take like 100 of the bastards at once.
allison...try smoking pot. thats what worked for me. no joke. im not being stupid or anything.
The doctor is giving you a safe amount too take. Why do you regard as it is too much? Are you a pharmacist?

Do what your doctor tells your or get a unmarked one.
dear god.that's far too much...it will rip up your stomach and do lots of other damage as resourcefully, take it from me, I also suffer from headaches and I've be on at least 50 different types of pills and had botox shots contained by my neck and back of my go before also went in for an occipital self-assurance block and still no relief. Ask your dr. about vicodine that seem to take the edge bad the pain slightly,but do not take that much ibuprofen ever...and don't be afraid to update the dr that somethings not working...keep trying things till you go and get relief but know that may never happen and you may of late have to deal beside it...i'm still trying things 9 years later and haven't found what is going to help me.
I bring 800 mg for headaches work great. Mess with 2400mg. It will put away your liver up
2400 is actaullly perfect. If you filch ibprofen tabets at 200 mg each, and you take two at once, thats already 400 mg. You can tAKE ibprofen every 4 hours. 4 times 6 is 24. So 400 every 4 hours times 6(which is the most amount a daytime you can take ibprofen.) is 24 which represent 24 hours.

I hope that makes sense. within other words you take 400 mg every 4 hours. if you took ibprofen every 4 hours in sooner or later, it would add up to 24 hrs. I hope that makes sense

When my mother have magraines, her doctor told her to stich off between tylenol and ibprofen. in other wordds, lug ibprofen for the first 4 hrs, but then once that wears stale switch to tylenol, and then after that ibprofen, and so forth

It sounds crazy but it actualy does work! I hope you feel better sopn. Source(s): moi!
I deduce you should trust your doctor and if s/he says that amount is safe next it is. As for alternative migraine relief, you could try a product called Migrastick. Its made by a company call Arkopharma (uk) Ltd and its a little roll on stick that you apply to the temples. It have a cooling, soothing action and contains essential oils of menthol and lavender. You can use it as commonly as you like, there are no side effects, and I find it works slightly well. You should be able to seize it or something like it from your pharmacy or health food shop. Holland and Barrett stock it. I hope it help and that you'll soon be feeling much better.
Depending on your weight the max is:

100mg/kg Over the counter to 400mg/kg with monitoring

So even if you weigh 220lb the max is 4000mg Source(s): Learned it within pharmacy school
migraines are horrible! i try not to help yourself to any meds because during "that time of the month" i have to take a bunch of them. anyway, if you close to and can drink coffee or tea or something with caffeine in it, when you first start to get the impression a headache coming, try drinking at least a cup of a caffeinated drink. caffeine acts as a innate anti-inflammatory. or, try drinking 16 oz of water when you first feel it coming on, sometimes that can comfort (but i usually find the coffee/tea works best for me). you can also try something called a kool-tie, or anything similar. it is a thing you put around your nouns after soaking in water. the hose cools the main arteries in your collar, and can help relieve head headache. other than that, ice pack also have worked for me, and massages. are you on meds for the viral infection? are in attendance certain foods that seem to be triggering the migraines? are you competent to try a different med? like aspirin? i don't know your medical history or what you are allergic to, or what you can and cannot have next to your current meds, but maybe discuss some other options beside your doctor if you're uncomfortable taking 2400mg.
It can be bad for your liver. I get mirgraines too not much bar the meds that the doc gives me helps
It mostly depends on your size/weight. Sometimes I bring neck pains and I take almost 4 200mg at 1 time (Even that much doesn't help my pain lol) But if it's anyone to know how much ibuprofen you should pocket, it's your doctor. You probably wont overdose on ibuprofen if you take 2400mgs of it.

The worst you'll get is probably some stomach pains, since ibuprofen tend to attack the lining of your stomach, in which contained by time can cause alsers so watch out on how much your on those type of pills. Taking milk since the pills can help greatly, since milk covers the lining of your stomach which will dampen any stomach pain. My advice is to listen to your doctor, and if you do overdose, very well you always have someone to progress after right?


Related Questions:
  • I have my first epidural injection yesterday and the distress is path worse today than previously the injection.?
  • Should this plaster be found within the lower right abdominal quadrant? Why or why not?
  • I clutch Vicodin for my bleak vertebrae when Motrin newly isnt working.?
  • Some painkillers claim to walk straight to the pain-how does it know where on earth the agony is?
  • I obtain backache surrounded by my wrists ?
  • Help me Please! Urgent!?


  • Copyright 2010 All rights reserved. HealthCareAsk.com